MAUDE Adverse Event Report: ARTHREX, INC. 3.8X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.8X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.8X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, an arthrex subsidiary employee reported via email that an ar-8973l-38-130 fibulock nail became overly tight during insertion and could not be fully seated.The insertion sequence involved using the ar-8973ds, guide pin placement, drilling with a 6.2 mm bit followed by a 3.2 mm bit and inserting the ar-8973l-38-130 fibulock nail.Due to the tight fit, the nail was removed for re-drilling with a 4.0 mm bit; however, the tip of the nail remained lodged in the medullary cavity.A long guidewire from a non-arthrex product was used to access the cavity via the fibular head and dislodge the retained fragment distally, allowing for removal.The case was completed using an ar-8973l-30-130 fibulock nail.This was discovered during a fibula fracture procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 06/25/2025: the ar-8973l-38-130 fibulock nail tip was lodged in the medullary cavity at a depth of 2/3 of the product, and there was resistance upon insertion.The tightness occurred progressively upon insertion.The patient's bone quality was assessed as normal.There was no case delay or added anesthesia administered to the patient.No adverse effects were reported on or following the surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to use error due to improper bone preparation.The fibulock fibular nail system surgical technique, lt1-00099-en_f, notes the following under proximal reaming: 3.2 mm reamer = 3.0 mm nail, 4.0 mm reamer = 3.8 mm nail.

Brand Name
3.8X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22440243
Report Number1220246-2025-02773
Device Sequence Number11910370
Product Code HSB
UDI-Device Identifier00888867295247
UDI-Public(01)00888867295247(11)240314(17)290228(10)15220220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.8X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-38-130
Device Lot Number15220220
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown